Alert archive / Washington / Red Flag Warnings in 2010
Red Flag Warning 3, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jul 30, 2010, 7:45 PM PDT. It took effect at Jul 31, 2010, 12:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2010, 7:45 PM PDT (02:45 UTC)
- In effect from
- Jul 31, 2010, 12:00 AM PDT
- Expired
- Jul 31, 2010, 12:13 PM PDT
- In force
- 12 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted, in the capitals the NWS used until 2016.
763 WWUS86 KOTX 310245 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 745 PM PDT FRI JUL 30 2010 ...ABUNDANT LIGHTNING EXPECTED OVER CENTRAL AND EASTERN WASHINGTON TONIGHT AND SATURDAY... .A LOW PRESSURE SYSTEM OFF THE OREGON COAST WILL SLOWLY MOVE NORTHEAST INTO WASHINGTON ON SATURDAY. AS IT DOES...ABUNDANT LIGHTNING WILL DEVELOP OVER ALL OF CENTRAL AND EASTERN WASHINGTON. WAZ673-676-677-311445- /O.NEW.KOTX.FW.W.0003.100731T0700Z-100801T0600Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 745 PM PDT FRI JUL 30 2010 ...RED FLAG WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 11 PM PDT SATURDAY FOR DRY FUELS AND ABUNDANT LIGHTNING FOR FIRE ZONES 673...676 AND 677... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 PM PDT SATURDAY. * AFFECTED AREA: IN WASHINGTON...FIRE ZONES 673 (NORTHERN COLUMBIA BASIN)...676 (SOUTH CENTRAL CASCADE VALLEYS) AND 677 (CENTRAL CASCADE VALLEYS). * THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP OVERNIGHT AND PERSIST INTO SATURDAY EVENING WITH LAL LEVELS OF 3 TO 4. * IMPACTS: LIGHTNING IN COMBINATION WITH DRY FUELS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. GUSTY AND ERRATIC WINDS FROM THUNDERSTORMS CAN ALSO BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF ABUNDANT LIGHTNING AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/SPOKANE
2 follow-up statements
194 WWUS86 KOTX 311107 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 407 AM PDT SAT JUL 31 2010 .A LOW PRESSURE SYSTEM OFF THE OREGON COAST WILL MOVE INTO THE REGION TODAY. AS IT DOES...ABUNDANT LIGHTNING WILL DEVELOP OVER ALL OF CENTRAL AND EASTERN WASHINGTON. WAZ673-676-677-312315- /O.CON.KOTX.FW.W.0003.000000T0000Z-100801T0600Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 407 AM PDT SAT JUL 31 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR DRY FUELS AND ABUNDANT LIGHTNING FOR FIRE ZONES 673... 676 AND 677... * AFFECTED AREA: IN WASHINGTON...FIRE ZONES 673 (NORTHERN COLUMBIA BASIN)...676 (SOUTH CENTRAL CASCADE VALLEYS) AND 677 (CENTRAL CASCADE VALLEYS). * THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL PERSIST THROUGH TODAY AND INTO THIS EVENING WITH LAL LEVELS OF 3 TO 4. * IMPACTS: LIGHTNING IN COMBINATION WITH DRY FUELS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. GUSTY AND ERRATIC WINDS FROM THUNDERSTORMS CAN ALSO BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF ABUNDANT LIGHTNING AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/SPOKANE
335 WWUS86 KOTX 311913 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1213 PM PDT SAT JUL 31 2010 WAZ673-676-677-312015- /O.CAN.KOTX.FW.W.0003.000000T0000Z-100801T0600Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 1213 PM PDT SAT JUL 31 2010 ...RED FLAG WARNING IS CANCELLED FOR DRY FUELS AND ABUNDANT LIGHTNING FOR FIRE ZONES 673...676 AND 677... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE RED FLAG WARNING. * AFFECTED AREA: IN WASHINGTON...FIRE ZONES 673...676 AND 677 * THUNDERSTORMS: SCATTERED WET THUNDERSTORMS WILL PERSIST INTO THIS EVENING. * IMPACTS: THOUGH THE AREAL COVERAGE OF LIGHTNING WILL BE A CONCERN...THE RELATIVELY DRY FUELS WILL PRECLUDE ANY CRITICAL FIRE WEATHER CONDITIONS. GUSTY AND ERRATIC WINDS FROM THUNDERSTORMS CAN ALSO BE EXPECTED. $$ HTTP://WEATHER.GOV/SPOKANE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 30, 4:45 PM PDT, 3 hours earlier.
Area forecast discussion, Jul 30, 4:45 PM PDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 445 PM PDT FRI JUL 30 2010 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL MOVE INTO THE REGION LATE TONIGHT THROUGH SATURDAY...AND USHER IN MORE SEASONAL TEMPERATURES...A CHANCE OF THUNDERSTORMS AND BREEZY WINDS TO THE INLAND NORTHWEST. THE COOLER AND SHOWER WEATHER WILL PREVAIL NEXT WEEK...WITH THE BEST CHANCES OF SHOWERS AND THUNDERSTORMS REMAINING IN THE MOUNTAINS. && .DISCUSSION... FOR TONIGHT...THE INLAND NORTHWEST WILL REMAIN IN A MOIST SOUTHWEST FLOW WITH A UPPER LEVEL TROUGH DIGGING DOWN THE COAST. CONVECTION IS CURRENTLY FIRING ON THE RIDGE TOPS. ONCE THE CAP BREAKS...THIS ACTIVITY WILL YIELD TO ISOLATED TO SCATTERED THUNDERSTORMS THROUGH THE EVENING HOURS. THE BEST SURFACE BASED INSTABILITY LOOKS TO BE ACROSS NORTHEAST WASHINGTON WITH CAPES OVER 1200 J/KG AND LI'S TO -3. PWATS OVER A QUARTER OF AN INCH OF MOISTURE WILL LEAD TO RATHER WET STORMS WITH BRIEF DOWNPOURS...SMALL HAIL AND GUSTY WINDS POSSIBLE IN THE STRONGER CELLS. MID LEVEL LAPSE RATES REMAIN STEEP OVERNIGHT...WHILE THE WAVE IN THE BASE OF THE UPPER LEVEL TROUGH MOVES INLAND. A GOOD SWATH OF DIV OF Q IS NOTICEABLE AHEAD OF THIS WAVE PUSHING FROM NORTH CENTRAL OREGON INTO THE COLUMBIA BASIN BY 12Z SATURDAY. THIS COUPLED WITH MID LEVEL MOISTURE AND INSTABILITY HAVE THE POTENTIAL FOR ANOTHER ROUND OF THUNDERSTORMS OVERNIGHT...AND HAVE RAISED POPS ACROSS THE REGION OVERNIGHT. MEANWHILE...THE SURFACE PRESSURE TROUGH FROM THE WESTERN BASIN TO THE OKANOGAN VALLEY WILL SHIFT EAST...AND ALLOW FOR LOCALLY BREEZY WESTERLY WINDS DOWN THE CASCADE VALLEYS AND GAPS OVERNIGHT. BY SATURDAY AND SATURDAY NIGHT...THE UPPER LEVEL TROUGH AND EMBEDDED SHORTWAVE MOVE SLOWLY OVER THE FORECAST AREA...LEADING TO A VERY ACTIVE PERIOD. THE THREAT OF CONVECTION WILL SHIFT FROM ELEVATED TO SURFACE BASED BY THE AFTERNOON AND EVENING HOURS...WHILE THE LOW LEVEL THETAE RIDGE PIVOTS ACROSS NORTHEAST WASHINGTON AND NORTH IDAHO. PLENTY OF SURFACE BASED INSTABILITY TO LEAD TO A GOOD CHANCE OF THUNDERSTORMS ACROSS THE REGION. WITH THE AMOUNT OF SHEER ALOFT...THERE IS ALSO A SLIGHT CHANCE OF SEVERE ACTIVITY FROM NORTH CENTRAL IDAHO INTO THE CENTRAL PANHANDLE AND ACROSS WESTERN MONTANA. COOLER AND MORE SEASONAL TEMPERATURES ARE EXPECTED AS THE SURFACE PRESSURE TROUGH SHIFTS EAST AND ALLOWS FOR INCREASED WESTERLY WINDS ACROSS THE COLUMBIA BASIN INTO NORTH IDAHO. FOR SUNDAY THROUGH MONDAY...THE UPPER LEVEL TROUGH FILLS AND THE REMAINS OF THE SHORTWAVE LINGER OVER NORTHEAST WASHINGTON BEFORE DRIFTING ALONG THE CANADIAN BORDER INTO MONTANA...AND THIS LEAVES A BAGGY TROUGH OVER THE REGION. THE REMNANTS OF THE SHORTWAVE WILL PROVIDE THE FOCUS FOR ADDITIONAL CONVECTION AND PRECIPITATION THROUGH THE PERIOD. THE GFS AND NAM EVEN IDENTIFY A WEAK DEFORMATION BAND THAT FORMS AND ROTATES ACROSS THE NORTHEAST CORNER OF WASHINGTON AND THE NORTHERN TIP OF IDAHO...LEADING TO COOLER AND SHOWERY WEATHER. ELSEWHERE WILL CONTINUE TO SEE SEASONAL TEMPERATURES. BY MONDAY AFTERNOON...A SECONDARY SHORTWAVE DROPS INTO WESTERN WASHINGTON AND HELPS CONTINUE THE DIURNAL DEVELOPMENT OF CONVECTION ACROSS THE NORTHERN MOUNTAINS. /RFOX. MONDAY NIGHT THROUGH FRIDAY..MODELS IN FAIRLY GOOD AGREEMENT OF AN UPPER LEVEL LOW MOVING DOWN FROM CANADA AND SETTING UP ACROSS THE PAC NORTHWEST THROUGH MOST OF NEXT WEEK. THE LOW REMAINS NEARLY STATIONARY THROUGH THURSDAY...LOCATED ACROSS SOUTHWEST BC/NW WASHINGTON. LIGHTNING CLIMATOLOGY SUGGESTS THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS UNDER THIS PATTERN WILL BE ACROSS THE OKANOGAN HIGHLANDS...NORTHEAST MOUNTAINS AND THE NORTH ID PANHANDLE. IF MODELS CONTINUE TO COME MORE IN LINE WITH ONE ANOTHER WITH REGARDS TO SHORTWAVE FEATURES AND OVERALL PLACEMENT OF THE LOW...ADDITIONAL SHOWERS AND THUNDERSTORMS MAY NEED TO BE ADDED TO THE WATERVILLE PLATEAU NORTHEAST TOWARDS GRAND COULEE DAM. MODELS SUGGEST THE LOW OPENING UP TO AN OPEN WAVE BY FRIDAY AND BEGINNING ITS TRACK ACROSS THE INLAND NORTHWEST. TEMPERATURES THROUGH THE PERIOD WILL BE AT OR SLIGHTLY ABOVE AVERAGE FOR THIS TIME OF THE YEAR. /NISBET && .AVIATION... A SIGNIFICANT AMOUNT OF LIGHTNING IS EXPECTED ACROSS CENTRAL AND EASTERN WASHINGTON AS WELL AS NORTH IDAHO BETWEEN AROUND 09Z SATURDAY AND 00Z SUNDAY. THROUGH 09Z...ISOLD TSRA IS EXPECTED MAINLY OVER THE MOUNTAINS. THEN THUNDERSTORMS WILL INCREASE AS AN AREA OF LOW PRESSURE SLOWLY APPROACHES AND TRACKS THROUGH THE AREA. GUSTY WINDS WILL LIKELY OCCUR WITH THUNDERSTORMS IMPACTING THE TAF SITES. BUT THE DETAILS OF WHEN THUNDERSTORMS MOVE THROUGH IS UNCLEAR FOR ANY GIVEN SITE SO VCTS WAS USED WITH NO MENTION OF GUSTY WINDS FOR NOW. JW && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 62 83 56 81 56 86 / 20 50 50 40 20 10 COEUR D'ALENE 57 81 55 79 53 84 / 20 50 50 40 30 10 PULLMAN 58 81 49 81 49 85 / 20 30 30 10 10 10 LEWISTON 67 90 59 90 58 93 / 20 30 30 10 10 10 COLVILLE 56 85 56 83 53 89 / 20 60 60 60 40 20 SANDPOINT 53 78 56 76 51 81 / 20 60 60 60 30 20 KELLOGG 55 79 54 77 52 84 / 20 60 60 40 30 20 MOSES LAKE 62 90 56 88 56 91 / 20 30 30 10 10 0 WENATCHEE 64 88 63 88 63 91 / 20 30 30 10 10 0 OMAK 59 89 57 90 57 93 / 20 50 50 30 30 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Jul 30, 9:48 AM PDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 948 AM PDT FRI JUL 30 2010 IDZ001-002-004-WAZ036>038-041>044-311700- NORTHERN PANHANDLE-COEUR D'ALENE AREA-CENTRAL PANHANDLE MOUNTAINS- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- WATERVILLE PLATEAU- 948 AM PDT FRI JUL 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH THERE IS THE THREAT FOR ISOLATED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STORM SYSTEM WILL BRING SCATTERED THUNDERSTORMS TO THE REGION ON SATURDAY AND SUNDAY. IN ADDITION TO LIGHTNING AND SMALL HAIL...THESE STORMS WILL HAVE THE POTENTIAL FOR BRIEF HEAVY DOWNPOURS PRODUCING LOCAL FLOODING IN LOW SPOTS AND URBAN TERRAIN. OVER THE IDAHO PANHANDLE AFTERNOON THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS ON SATURDAY. IDZ003-026-027-WAZ031>035-311700- IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- 948 AM PDT FRI JUL 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STORM SYSTEM WILL BRING SCATTERED THUNDERSTORMS TO THE REGION ON SATURDAY AND SUNDAY. IN ADDITION TO LIGHTNING AND SMALL HAIL...THESE STORMS WILL HAVE THE POTENTIAL FOR BRIEF HEAVY DOWNPOURS PRODUCING LOCAL FLOODING IN LOW SPOTS AND URBAN TERRAIN. OVER THE IDAHO PANHANDLE AFTERNOON THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS ON SATURDAY.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 3:05 AM PDT | Special Weather Statement | OTX | Lincoln, Whitman | 55 min |
| Jul 31, 3:35 AM PDT | Severe Thunderstorm Warning | OTX | Ferry, Lincoln, Spokane, Stevens, Whitman | 55 min |
| Jul 31, 2:57 PM PDT | Areal Flood Advisory | OTX | Chelan | 2 hr |
| Jul 31, 3:15 PM PDT | Severe Thunderstorm Warning | OTX | Douglas | 45 min |
| Jul 31, 3:54 PM PDT | Severe Thunderstorm Warning | OTX | Douglas | 51 min |
| Jul 31, 4:18 PM PDT | Areal Flood Advisory | OTX | Douglas | 3 hr |
| Jul 31, 4:53 PM PDT | Special Weather Statement | OTX | Douglas | 52 min |
Nearby
Red Flag Warnings in Washington, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.